My husband tapered off methadone the past three months under doctor's care. He seemed fine as he finished the methadone two weeks ago. Well, this past weekend (a full week and a half after his final dose of methadone) he had violent fits of anger, unconsolable crying and was aggressive with strangers. He would scream at the top of his lungs and break things which isn't his normal for him. Does methadone stay in your system even after you've been off it for a couple weeks? Could this personality change be caused by methadone withdrawal?
I have tapered off methadone, and had violent fits of anger and crying and aggression. Its hard for family to understand, as before I was so calm and laid back. Its all your emotions comming back after being suppressed for so long. But it will get better, I am six weeks free, and a lot calmer, still lose temper, but not to the extent that I did. It should get better as weeks pass, if not just get back to you doctor.
I am experiencing something similar with my husband. He has ADHD and has also just tapered off of methadone. He tells me that he feels like he has uncontrollable rage stemming from the lack of medication. He is only on day 5. I am hoping that the longer he's free of the meds the better his outlook will be? Good luck to you!
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 12 Feb 2018 • 1 answer
Updated 13 Apr 2015 • 1 answer
I need a medicine to help me with my Anger. My Anger I can feel it flow through my body please help?
Updated 8 Aug 2015 • 2 answers
Updated 5 Jun 2017 • 2 answers
I’ve been on Viibryd for about 6 weeks now I have started with the sampler packets the 10 mg then...
Updated 5 Dec 2017 • 1 answer